Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 5, NWS Binghamton, NY

June 16, 2001Bradford County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 16, 2001, 6:29 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2001, 6:29 PM EDT (22:29 UTC)
Expired
Jun 16, 2001, 9:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 162235
FFWBGM
PAC015-170130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
629 PM EDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE HAS EXTENDED A

* FLASH FLOOD WARNING FOR...
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 930 PM EDT.

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
BANDS OF HEAVY SHOWERS AND THUNDERSTORMS STILL AFFECTING MUCH OF 
BRADFORD COUNTY.  SPOTTER REPORTS HAVE INDICATED THAT BETWEEN TWO 
/2.00/ AND FIVE INCHES /5.00/ OF RAIN HAS AFFECTED THE COUNTY SINCE
THIS AFTERNOON.  EMERGENCY MANAGEMENT PERSONNEL REPORTED THAT 
SEVERAL ROADS HAVE BEEN WASHED OUT AND CLOSED...INCLUDING ROUTE 14 
NEAR TROY AND ROUTE 187 NEAR WYSOX. 

ADDITIONAL HEAVY RAINS EARLY THIS EVENING WILL ONLY AGGRAVATE 
EXISTING FLOOD PROBLEMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOUL$D BE ABANDONED. MOVE TO
HIGHER GROUND.

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 5:25 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 16, 5:25 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
525 PM EDT SAT JUN 16 2001

HAVE UPDATED THE ZONES TO INCLUDE THE MENTION OF HEAVY RAIN. HAVE
ALSO ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE FA EXCEPT THE WESTERN
MOST ZONES AND N ONEIDA COUNTY. IN THESE AREAS THE HEAVIEST RAINS
HAVE ALREADY SHIFTED EAST OR ARE EXPECTED TO REMAIN SOUTH. SPOTTERS
HAVE REPORTED RAINFALL RATES OF 1 TO 3 INCHES AN HOUR IN SOME
PLACES. THE RUC MODEL INDICATES THE CONVECTION WILL BE SLOW TO MOVE
EAST.

.BGM...FLASH FLOOD WATCH THIS EVENING NYZ017-024-025-055-PAZ038
       FLASH FLOOD WATCH UNTIL MIDNIGHT NYZ018-036-037-044-045-056
                                        PAZ039-043-044-047
       FLASH FLOOD WATCH TONIGHT NY046-057-062-PAZ040-048

SMF

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:45 PM EDTFlash Flood WarningBGMBradford3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.